Alert archive / Minnesota / Wind Advisories in 2008
Wind Advisory 11, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind advisory at Sep 1, 2008, 3:15 AM CDT for 14 counties in Minnesota. It took effect at Sep 1, 2008, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2008, 3:15 AM CDT (08:15 UTC)
- In effect from
- Sep 1, 2008, 11:00 AM CDT
- Expired
- Sep 1, 2008, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Twin Cities, MN
Counties Brown County, MN, Chippewa County, MN, Douglas County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Meeker County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 141 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMPX 010815 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 315 AM CDT MON SEP 1 2008 ...VERY WINDY CONDITIONS TO OCCUR TODAY OVER WEST CENTRAL AND PORTIONS OF SOUTH CENTRAL MINNESOTA... .A WIND ADVISORY IS IN EFFECT TODAY FROM 11 AM TO 7 PM FOR WEST CENTRAL AND PORTIONS OF SOUTH CENTRAL MINNESOTA. AREAS AFFECTED ARE ALONG AND WEST OF A LINE FROM NEW ULM TO LITCHFIELD TO STAPLES. SOUTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL DEVELOP ACROSS THE ADVISORY AREA BY LATE THIS MORNING AND PERSIST THROUGH THE AFTERNOON. MOTORISTS SHOULD USE EXTRA CAUTION AS WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. MNZ041-042-047>049-054>058-064-065-073-074-011615- /O.NEW.KMPX.WI.Y.0011.080901T1600Z-080902T0000Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM 315 AM CDT MON SEP 1 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. AREAS AFFECTED ARE ALONG AND WEST OF A LINE FROM NEW ULM TO LITCHFIELD TO STAPLES. SOUTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL DEVELOP ACROSS THE ADVISORY AREA BY LATE THIS MORNING AND PERSIST THROUGH THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RAH
1 follow-up statement
000 WWUS73 KMPX 012042 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 342 PM CDT MON SEP 1 2008 ...VERY WINDY CONDITIONS CONTINUE LATE THIS AFTERNOON ACROSS WEST CENTRAL AND PORTIONS OF SOUTH CENTRAL MINNESOTA... .A WIND ADVISORY IS IN EFFECT UNTIL 7 PM FOR WEST CENTRAL AND PORTIONS OF SOUTH CENTRAL MINNESOTA. AREAS AFFECTED ARE ALONG AND WEST OF A LINE FROM NEW ULM TO LITCHFIELD TO STAPLES. SOUTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL CONTINUE THROUGH THE AFTERNOON. THE STRONGEST WINDS WILL SUBSIDE BY AROUND 7 PM. MOTORISTS SHOULD USE EXTRA CAUTION AS WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. MNZ041-042-047>049-054>058-064-065-073-074-020000- /O.CON.KMPX.WI.Y.0011.000000T0000Z-080902T0000Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...GRANITE FALLS...OLIVIA...REDWOOD FALLS...NEW ULM 342 PM CDT MON SEP 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL CONTINUE THROUGH THE AFTERNOON. THE STRONGEST WINDS WILL SUBSIDE BY AROUND 7 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MDB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind advisory went out at Sep 1, 12:00 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Sep 1, 12:00 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1200 AM CDT MON SEP 1 2008 .UPDATE...FOR 06Z AVIATION DISCUSSION BELOW && .DISCUSSION.../ISSUED 856 PM CDT SUN AUG 31 2008/ MADE A FEW TWEAKS TO THE EVENING AND OVERNIGHT GRIDS MAINLY TO ADJUST EVENING DEW POINTS AND CLOUD COVER. ALSO REMOVED POPS FOR THE NORTHWESTERN CWA. WEAK VORT MAX CONTINUES TO MOVE INTO SOUTHWESTERN MN WITH LITTLE IN THE WAY OF EVEN CLOUD COVER LEFT IN ASSOCIATION WITH IT. 00Z REGIONAL SOUNDINGS CONTINUE TO SHOW LARGE LAYERS OF DRY AIR IN PLACE. THOUGH MOISTURE WILL INCREASE ACROSS WESTERN MINNESOTA BEST DEEP LAYER RH ASSOCIATED WITH THE VORT MAX SWINGS JUST TO THE NORTH AND WEST. BEST LI/S REMAIN ZERO OR GREATER TONIGHT WITH LITTLE IN THE WAY OF CONVERGENCE THROUGH THE MID LEVELS. ..MDB.. && .AVIATION.../06Z TAF ISSUANCE/ WINDS WILL BE THE MAIN CONCERN THIS TAF PERIOD FOLLOWED BY THE ARRIVAL TIME FOR SHRA/TSRA AHEAD OF AN ADVANCING COLD FRONT ACROSS FAR WESTERN MN TOWARDS THE END OF THE PERIOD. TIGHT PRESSURE GRADIENT REMAINS ACROSS THE AREA TONIGHT. WINDS HAVE DECREASED TO LESS THAN 10 KTS IN WEST CENT WI AND TO AROUND 10 KTS IN EAST CENT MN BUT STAY ELEVATED TO BETWEEN 15 AND 20 KTS ACROSS WEST CENT MN WITH SOME GUSTS REMAINING. VFR CONDITIONS WILL CONTINUE WITH ONLY SOME MID AND HIGH LEVEL CLOUDS PASSING AT TIMES. CONDITIONS MONDAY WILL BE VERY SIMILAR TO SUNDAY WITH 20 TO 25 KT SUSTAINED WINDS IN WEST CENT MN WITH GUSTS OF 30 TO 35 KTS...WITH THESE SPEEDS BEING MORE PREVALENT A BIT FURTHER EAST THAN SUNDAY. EAST CENT MN WILL SEE WINDS OF 15 TO 20 KTS SUSTAINED AND GUSTS OF 25 TO 30 KTS AT TIMES AND WINDS A FEW KTS LESS IN WEST CENT WI. ONE MAIN DIFFERENCE WILL BE THAT WINDS WILL BE MORE SOUTHERLY WITH A 170 TO 190 DIRECTION EXPECTED DURING THE AFTERNOON. WINDS WILL DECREASE SOMEWHAT IN THE EVENING AND MAY BACK TO THE SOUTHEAST 10 OR 20 DEGREES DURING THE EVENING. MID AND HIGH CLOUD COVERAGE WILL BE GREATEST IN THE WEST AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL APPROACH FAR WESTERN MINNESOTA LATER MONDAY EVENING BRINGING A SMALL CHANCE FOR SHRA/TSRA TO KAXN TOWARDS O6Z. THE FRONT WILL CROSS THE SITES TUESDAY WITH SHOWERS AND THUNDERSTORMS IN THE WEST EARLY TUESDAY MORNING AND CONTINUING EASTWARD REACHING EAST CENT MN BY EARLY AFTERNOON IF NOT EARLIER. WEST CENT WILL WILL SE THE THREAT FOR ACTIVITY TUESDAY AFTERNOON. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MDB
Hazardous weather outlook, Aug 31, 8:21 PM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 821 PM CDT SUN AUG 31 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 020130- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 821 PM CDT SUN AUG 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY WINDY CONDITIONS ARE EXPECTED ACROSS WEST CENTRAL AND PORTIONS OF CENTRAL MINNESOTA ON MONDAY. SOUTHERLY WINDS SUSTAINED AT 30 TO 35 MPH...WITH GUSTS INTO THE 40S ARE LIKELY... ESPECIALLY ALONG AND WEST OF A LINE FROM LITTLE FALLS TO REDWOOD FALLS. VERY WARM TEMPERATURES AND INCREASING HUMIDITY WILL BE FOUND ACROSS THE AREA. HIGHS WILL BE AROUND 90 DEGREES WITH HEAT INDEX VALUES REACHING THE MID 90S DURING THE AFTERNOON. A COLD FRONT WILL PROGRESS EASTWARD ACROSS THE OUTLOOK AREA ON TUESDAY. THUNDERSTORMS ARE POSSIBLE AS THE FRONT MOVES THROUGH. A FEW STRONG TO SEVERE STORMS CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MDB/RAH
Nearby
Wind Advisories in Minnesota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.